MAUDE Adverse Event Report: CAREFUSION ALARIS® SECONDARY ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS® SECONDARY ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number MS3500
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the evaluation is pending.A follow up report will be submitted once the evaluation is completed.Race: caucasian.Medical history: metastatic testicular carcinoma, admitted for chemotherapy.
 
Event or Problem Description
It was reported that the rn spiked the bag of iv potassium iv piggyback using secondary tubing and the tubing came apart below the drip chamber.The event occurred prior to connecting the iv tubing to the patient.There was no patient harm.Photo of the iv tubing was provided by the customer.
 
Additional Manufacturer Narrative
The customer¿s report that the tubing came apart below the drip chamber was confirmed.Visual inspection observed a separation at the engagement of the drip chamber¿s outlet port.The remainder of the set was not returned for investigation.Functional testing could not be conducted due to the separation.The root cause of the customer¿s experience was a manufacturing issue due to insufficient solvent being applied at the junction of the tubing.
 
Event or Problem Description

Brand Name
ALARIS® SECONDARY ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9084072
Report Number9616066-2019-02623
Device Sequence Number11472514
Product Code FPA
UDI-Device Identifier10885403222603
UDI-Public10885403222603
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMS3500
Device Catalogue NumberMS3500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/18/2019
Supplement Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age22 YR
Patient Weight81